help for scalp issues
Is there a hair friendly antidepressant that might help with the burning, stinging, wierd scalp sensations? They went away for awhile, but have returned with a vengence. I can understand how someone could just about go crazy if these went on all the time. I have decided to see my GP about an antidepressant, but I do not want to take one that will increase the hair loss. I have been taking 1 mg of estradiol and 100 mg of prometrium for about the last 6 weeks. Could these be contributing factors? Thanks for your help!!
There are several causes of scalp discomfort. If hair and/or skin are oily this can cause itching. After menopause it is common because lack of estrogen can cause abnormal sensations, especially in the skin. With adequate estrogen doses the discomfort usually resolves. This is treating the cause; antideprressants do not. However, contrary to what is posted all over the intermet, most commonly used antidepressants do not cause hair loss. Depakote and its variants can cause hormone problems in women but is only used in severe depression that does not respond to other medications.
Originally Posted by Wanda
Geoffrey Redmond, MD
The Hormone Help Center of New York http://www.hormonehelpny.com/
Author, It's Your Hormones
It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.
By JMF81 in forum Hair Loss Treatments
Last Post: 02-20-2009, 01:33 AM
By tbtadmin in forum BaldTruthTalk Videos
Last Post: 01-23-2009, 12:17 PM
By Buckerine11 in forum Hair Transplant: Start Your Own Topic
Last Post: 12-19-2008, 08:52 AM
» The Bald Truth